Alert archive / Iowa / River Flood Warnings in 2017
River Flood Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at May 17, 2017, 10:32 AM CDT for Fremont County, Iowa; Otoe County, Nebraska. It took effect at May 19, 2017, 5:30 AM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2017, 10:32 AM CDT (15:32 UTC)
- In effect from
- May 19, 2017, 5:30 AM CDT
- Expired
- May 21, 2017, 1:00 AM CDT
- In force
- 44 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fremont County, IA, Otoe County, NE
The radar
The Omaha radar (KOAX), 87 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Nebraska City (NEBN1). The gauge peaked at 19.98 ft at May 21, 2017, 8:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06807000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
427
WGUS43 KOAX 171532
FLWOAX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Omaha/Valley Nebraska
1032 AM CDT Wed May 17 2017
...The National Weather Service in Omaha has issued a flood warning
for the following river in Iowa...Nebraska...Missouri...
Missouri River At Nebraska City affecting Fremont and Otoe
Counties.
Missouri River At Brownville affecting Atchison and Nemaha
Counties.
Missouri River At Rulo affecting Holt and Richardson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
IAC071-NEC131-180332-
/O.NEW.KOAX.FL.W.0002.170519T1030Z-170521T0600Z/
/NEBN1.1.ER.170519T1030Z.170520T0000Z.170521T0000Z.NO/
1032 AM CDT Wed May 17 2017
The National Weather Service in Omaha has issued a
* Flood Warning for
The Missouri River At Nebraska City.
* from late Thursday night to late Saturday night...or until the
warning is cancelled.
* At 10:00 AM Wednesday the stage was 15.6 feet...or 2.4 feet below
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Friday morning and continue to
rise to near 18.6 feet by Friday evening. The river will fall below
flood stage by Saturday evening.
* Impact...at 18.0 feet...Widespread lowland flooding begins.
&&
LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580
4074 9590
$$
MOC005-NEC127-180332-
/O.NEW.KOAX.FL.W.0003.170518T1047Z-170522T0112Z/
/BRON1.1.ER.170518T1047Z.170520T0000Z.170521T1912Z.NO/
1032 AM CDT Wed May 17 2017
The National Weather Service in Omaha has issued a
* Flood Warning for
The Missouri River At Brownville.
* from late tonight to Sunday evening...or until the warning is
cancelled.
* At 9:15 AM Wednesday the stage was 29.8 feet...or 3.2 feet below
flood stage.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 35.7 feet by Friday evening. The river will fall below
flood stage by early Sunday afternoon.
&&
LAT...LON 4048 9580 4048 9554 4026 9544 4026 9563
4044 9574
$$
MOC087-NEC147-180331-
/O.NEW.KOAX.FL.W.0004.170518T2000Z-170521T2159Z/
/RULN1.1.ER.170518T2000Z.170520T0600Z.170521T1559Z.NO/
1032 AM CDT Wed May 17 2017
The National Weather Service in Omaha has issued a
* Flood Warning for
The Missouri River At Rulo.
* from Thursday afternoon to Sunday afternoon...or until the warning
is cancelled.
* At 9:30 AM Wednesday the stage was 12.6 feet...or 4.4 feet below
flood stage.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow afternoon and
continue to rise to near 18.6 feet by early Saturday morning. The
river will fall below flood stage by late Sunday morning.
* Impact...at 17.0 feet...Agricultural lowlands along both sides of
the river begin to flood.
&&
LAT...LON 4026 9563 4026 9544 3991 9501 3982 9503
3997 9536
$$2 follow-up statements
709
WGUS83 KOAX 180215
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
915 PM CDT Wed May 17 2017
...The Flood Warning continues for...
Missouri River At Nebraska City affecting Fremont and Otoe Counties.
Missouri River At Brownville affecting Atchison and Nemaha Counties.
Missouri River At Rulo affecting Holt and Richardson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
IAC071-NEC131-181715-
/O.EXT.KOAX.FL.W.0002.170519T1800Z-170520T1559Z/
/NEBN1.1.ER.170519T1800Z.170520T0000Z.170520T0959Z.NO/
915 PM CDT Wed May 17 2017
The Flood Warning continues for
The Missouri River At Nebraska City.
* from Friday afternoon to Saturday morning...or until the warning is
cancelled.
* At 9:00 PM Wednesday the stage was 15.7 feet...or 2.3 feet below
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday afternoon and
continue to rise to near 18.2 feet by Friday evening. The river
should fall back below flood stage by Saturday morning.
* Impact...at 18.0 feet...Widespread lowland flooding begins.
&&
LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580
4074 9590
$$
MOC005-NEC127-181714-
/O.EXT.KOAX.FL.W.0003.170518T1200Z-170521T1900Z/
/BRON1.1.ER.170518T1200Z.170520T0600Z.170521T1300Z.NO/
915 PM CDT Wed May 17 2017
The Flood Warning continues for
The Missouri River At Brownville.
* from Thursday morning to Sunday afternoon...or until the warning is
cancelled.
* At 8:15 PM Wednesday the stage was 32.2 feet...or 0.8 feet below
flood stage.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage Thursday morning and continue
to rise to near 35.1 feet by early Saturday morning. The river
should fall back below flood stage by Sunday morning.
* Impact...at 33.0 feet...Lowlands on both banks begin to flood.
&&
LAT...LON 4048 9580 4048 9554 4026 9544 4026 9563
4044 9574
$$
MOC087-NEC147-181714-
/O.EXT.KOAX.FL.W.0004.170519T2024Z-170521T1400Z/
/RULN1.1.ER.170519T2024Z.170520T1200Z.170521T0800Z.NO/
915 PM CDT Wed May 17 2017
The Flood Warning continues for
The Missouri River At Rulo.
* from Friday afternoon to Sunday morning...or until the warning is
cancelled.
* At 8:30 PM Wednesday the stage was 14.9 feet...or 2.1 feet below
flood stage.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and continue
to rise to near 17.9 feet by Saturday morning. The river
should fall back below flood stage by Sunday morning.
* Impact...at 17.0 feet...Agricultural lowlands along both sides of
the river begin to flood.
&&
LAT...LON 4026 9563 4026 9544 3991 9501 3982 9503
3997 9536
$$
BCM246
WGUS83 KOAX 181509
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
1009 AM CDT Thu May 18 2017
...The Flood Warning is cancelled for...
Missouri River At Nebraska City affecting Fremont and Otoe
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
IAC071-NEC131-181539-
/O.CAN.KOAX.FL.W.0002.000000T0000Z-170520T1559Z/
/NEBN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1009 AM CDT Thu May 18 2017
The Flood Warning is cancelled for
The Missouri River At Nebraska City.
* At 10:00 AM Thursday the stage was 15.3 feet...or 2.7 feet below
flood stage.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.0 feet
early Saturday morning. Future rainfall could drive the river back
close to flood stage. Please monitor future forecasts for that
possibility.
* Impact...at 15.0 feet...The left bank overflows into some croplands.
&&
LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580
4074 9590
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 17, 6:23 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 17, 6:23 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 623 AM CDT Wed May 17 2017 .SHORT TERM...(Today through Saturday) Issued at 324 AM CDT Wed May 17 2017 Forecast concerns during the short term will be timing and location of showers and thunderstorms today and potential for severe storms/additional rain amounts and more showers and thunderstorms Thursday night into Friday. Ongoing showers and thunderstorms early this morning should lift north toward the SD border with a break as The closed low pressure system over southeast CO/northeast NM/OK Panhandle tracks into the region. Additional showers and thunderstorms are expected to develop along with a chance for severe storms and additional locally heavy rains. The latest surface map has a front in eastern Nebraska to western Kansas and surface low pressure moves northeast along the front into eastern Nebraska this afternoon. The belt of stronger winds aloft extends from OK northward into eastern Neb. 50-70m ht falls were noted ahead of the h5 trough over CO. The shortrange models all deepen this compact h5 low over southeast Neb/northern KS at 18Z...lifting it northward toward SUX by 00Z. The ribbon of 1 to 1.5 inches pwat is in place this morning remains high around 1 to 1.25 inches through 00Z then begins decreasing. Forecast sounding show modest instability of 1000-2000j/kg mainly through 21Z and bulk shear of 20 to 45kts. The pattern for low topped supercells is more favorable to the east of our forecast area...however our wind pattern and modest instability do point toward at least a marginal to slight risk of strong to severe storms later this morning through mid afternoon...with an enhanced risk over Iowa. Due to the track of the closed low...all modes of severe weather will be possible...although it should be more isolated than Tuesday. Northeast Nebraska is in the slight risk for excessive rainfall...where some 1 to 1.5 inch rains may fall especially through 21Z. Tonight the h5 low will be exiting the area. Later tonight and most of Thursday should be dry. The next storm system is already moving in for Thursday and and lasts into the weekend. Instability is more limited...however there is strong upper level jet support, mid-level frontogenesis and mid level omega to support widespread/locally heavy rains into Saturday. .LONG TERM...(Saturday night through Tuesday) Issued at 324 AM CDT Wed May 17 2017 Dry weather is forecast for Sunday however a shortwave in the northwest flow brings wet weather into forecast for the rest of the extended. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 621 AM CDT Wed May 17 2017 Fairly complex weather pattern today with numerous thunderstorms affecting the TAF site through the first 12 hours. IFR conditions at KOFK, becoming MVFR through time. VFR at KLNK/KOMA. Seems there might be a couple of rounds of storms, first round 14-17z. Second round 19-23z. Winds shifting through the period as well resulting in complicated group chnages. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Zapotocny LONG TERM...Zapotocny AVIATION...DeWald
Hazardous weather outlook, May 17, 4:52 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 452 AM CDT Wed May 17 2017 IAZ043-055-056-069-079-080-090-091-NEZ012-015-018-033-034-044-045- 051>053-066>068-078-088>093-180000- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Cedar-Thurston-Wayne-Cuming-Burt-Dodge-Washington-Saunders- Douglas-Sarpy-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- 452 AM CDT Wed May 17 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will continue on and off today. Some of the storms could be severe especially from eastern and southeast Nebraska into western Iowa from this morning into the afternoon. All modes of severe weather will be possible (large hail, damaging winds, and isolated tornadoes) as the storm system tracks over the forecast area. Locally heavy rain could fall in northeast Nebraska where storms will reside longer. By tonight...the bulk of the precipitation will have shifted out of the area. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The chance of thunderstorms will return Thursday night through Saturday morning. Additional thunderstorms are possible Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Storm spotters may be needed for parts of eastern Nebraska into southwest Iowa today. NEZ011-016-017-030>032-042-043-050-065-180000- Knox-Antelope-Pierce-Boone-Madison-Stanton-Platte-Colfax-Butler- Seward- 452 AM CDT Wed May 17 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will continue on and off today. Isolated storms could be strong to severe this morning into the afternoon with large hail or damaging winds. Locally heavy rain could fall where storms will reside longer. By tonight...the bulk of the precipitation will have shifted out of the area. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The chance of thunderstorms will return Thursday night through Saturday morning. Additional thunderstorms are possible Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters will probably not be needed today or tonight. Zapotocny
In the hours before
Local storm report, May 17, 7:13 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
713 AM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 SE WESTERN 40.36N 97.16W
05/16/2017 SALINE NE FIRE DEPT/RESCUE
THREE PIVOTS BLOWN DOWN AND SOME TREE DAMAGE NOTED.
DELAYED REPORT.
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:07 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 41 min |
| May 16, 7:10 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 65 min |
| May 16, 7:18 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 57 min |
| May 16, 7:20 PM CDT | Tornado Warning | OAX | Shelby | 20 min |
| May 16, 7:21 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 24 min |
| May 16, 8:19 PM CDT | Special Weather Statement | OAX | Mills | 41 min |
| May 16, 8:58 PM CDT | Special Weather Statement | OAX | Montgomery | 47 min |
| May 16, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 47 min |
| May 16, 9:29 PM CDT | Areal Flood Advisory | OAX | Mills, Pottawattamie | 3 hr |
| May 16, 9:39 PM CDT | Special Weather Statement | OAX | Harrison, Pottawattamie | 51 min |
| May 16, 9:53 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 37 min |
| May 16, 10:12 PM CDT | Special Weather Statement | OAX | Fremont, Montgomery, Page | 48 min |
| May 16, 10:32 PM CDT | Severe Thunderstorm Warning | OAX | Page | 28 min |
| May 17, 11:41 AM CDT | Special Weather Statement | OAX | Shelby | 49 min |
| May 17, 2:36 PM CDT | Special Weather Statement | OAX | Mills, Pottawattamie | 39 min |
| May 17, 2:54 PM CDT | Special Weather Statement | OAX | Fremont | 51 min |
| May 17, 3:03 PM CDT | Special Weather Statement | OAX | Montgomery | 42 min |
| May 17, 3:14 PM CDT | Special Weather Statement | OAX | Harrison, Monona | 31 min |
| May 17, 3:29 PM CDT | Special Weather Statement | OAX | Monona | 31 min |
| May 17, 3:48 PM CDT | Special Weather Statement | OAX | Shelby | 42 min |
| May 16, 7:37 PM CDT | Special Weather Statement | OAX | Cass | 38 min |
| May 16, 7:42 PM CDT | Special Weather Statement | OAX | Jefferson | 33 min |
| May 16, 7:49 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 26 min |
| May 16, 8:07 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Lancaster, Saline | 23 min |
| May 16, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 33 min |
| May 16, 8:39 PM CDT | Special Weather Statement | OAX | Johnson | 51 min |
| May 16, 8:43 PM CDT | Areal Flood Advisory | OAX | Saunders | 6 hr |
| May 16, 8:52 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Johnson, Lancaster, Otoe | 38 min |
| May 16, 8:55 PM CDT | Special Weather Statement | OAX | Saunders | 35 min |
| May 16, 9:11 PM CDT | Areal Flood Advisory | OAX | Cass, Lancaster, Otoe | 6 hr |
| May 16, 9:32 PM CDT | Special Weather Statement | OAX | Nemaha, Pawnee, Richardson | 43 min |
| May 17, 1:58 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Saline, Seward | 32 min |
| May 17, 2:27 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saline, Saunders, Seward | 48 min |
| May 17, 3:09 AM CDT | Special Weather Statement | OAX | Cass | 36 min |
| May 17, 3:12 AM CDT | Special Weather Statement | OAX | Johnson | 33 min |
| May 17, 10:32 AM CDT | River Flood Warning | OAX | Nemaha | 8 days |
| May 17, 10:32 AM CDT | River Flood Warning | OAX | Richardson | 8 days |
| May 17, 12:31 PM CDT | Special Weather Statement | OAX | Saline | 29 min |
| May 17, 12:48 PM CDT | Special Weather Statement | OAX | Jefferson, Saline | 42 min |
| May 17, 12:50 PM CDT | Special Weather Statement | OAX | Cuming | 25 min |
| May 17, 12:56 PM CDT | Special Weather Statement | OAX | Dodge | 34 min |
| May 17, 1:00 PM CDT | Special Weather Statement | OAX | Johnson, Pawnee | 45 min |
| May 17, 1:03 PM CDT | Special Weather Statement | OAX | Lancaster | 42 min |
| May 17, 1:15 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Otoe | 30 min |
| May 17, 1:28 PM CDT | Special Weather Statement | OAX | Saline | 32 min |
| May 17, 1:44 PM CDT | Special Weather Statement | OAX | Lancaster | 31 min |
| May 17, 2:08 PM CDT | Special Weather Statement | OAX | Otoe | 37 min |
| May 17, 2:10 PM CDT | Special Weather Statement | OAX | Douglas | 35 min |
| May 17, 2:17 PM CDT | Special Weather Statement | OAX | Saunders | 28 min |
| May 17, 2:21 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 24 min |
| May 17, 2:28 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders | 32 min |
| May 17, 2:38 PM CDT | Special Weather Statement | OAX | Washington | 37 min |
| May 17, 2:45 PM CDT | Special Weather Statement | OAX | Dodge | 30 min |
| May 17, 2:51 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 24 min |
| May 17, 4:17 PM CDT | Special Weather Statement | OAX | Wayne | 28 min |
| May 17, 5:35 PM CDT | Special Weather Statement | OAX | Thurston | 25 min |
Nearby
River Flood Warnings in Iowa, 2017River Flood Warnings in Nebraska, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.